MAUDE Adverse Event Report: COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA

COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Model Number G47283
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Failure to Anastomose (1028); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ptk- tube, gastrointestinal (and accessories).A follow up report will be submitted with the completed investigation.
 
Event or Problem Description
The physician used a cook flourish pediatric esophageal atresia device on a pediatric patient with esophageal atresia.The following was reported.Flourish device was successfully placed on (b)(6) 2020.During indwelling time the magnets did not progress/move [failure to achieve anastomosis].On (b)(6) 2020 the surgeon decided to remove the magnets.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Section d2: ptk- tube, gastrointestinal (and accessories).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following was originally reported: the physician used a cook flourish pediatric esophageal atresia device on a pediatric patient with esophageal atresia.The following was reported flourish device was successfully placed on (b)(6) 2020.During indwelling time the magnets did not progress/move [failure to achieve anastomosis].On (b)(6) 2020 the surgeon decided to remove the magnets.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." the following was received on 02/07/2022: this patient is now in the post approval study.The patient underwent distal tef ligation occurred at two days of age; proximal tef ligation and tracheostomy occurred at 44 days of age.The initial (untreated) gap measurement was not provided.When the patient was 121 days of age, the flourish pediatric esophageal atresia device was placed with the patient under general anesthesia.At the completion of the procedure, the magnets were in the distal most portion of the esophageal ends.The resulting gap measurement was not provided.Anastomosis was not achieved [subject of report].The magnets ¿did not appose the two ends of the esophagus as expected.¿ the date of flourish device removal was not provided.The site has been queried for this information.Additional surgical intervention was provided to close the pre-existing esophageal gap.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key11931372
Report Number1037905-2021-00233
Device Sequence Number14375792
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)210709(10)W4363253
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4363253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer06/03/2021
02/07/2022
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/28/2021
03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight4 KG